Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 47, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 13, 2006, 1:50 PM EDT for Adams County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2006, 1:50 PM EDT (17:50 UTC)
- Expired
- Jul 13, 2006, 4:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Adams County, PA
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 2:20 PM EDT | FLASH FLOOD | 3 Wsw New Oxford, PA | FLOODING ON SWIFT RUN ROAD. DID NOT CLOSE THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 131751
FFWCTP
PAC001-132045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
150 PM EDT THU JUL 13 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 445 PM EDT
* AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER ADAMS COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GETTYSBURG.
THUNDERSTORMS WITH HEAVY RAIN HAVE BEEN OCCURRING FOR THE PAST
SEVEREAL HOURS. THE HEAVIEST RAIN HAS FALLEN OVER MARSH CREEK AND
ROCK CREEK IN CENTRAL ADAMS COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4000 7740 4003 7719 4007 7714 4002 7703
3993 7698 3989 7700 3986 7698 3983 7700
3972 7701 3972 7746 3995 7747
$$
FORECASTER: TYBURSKI1 follow-up statement
000
WGUS71 KCTP 131924
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT THU JUL 13 2006
PAC001-131933-
ADAMS PA-
323 PM EDT THU JUL 13 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ADAMS COUNTY...
THE HEAVIEST RAIN HAS MOVED TO THE SOUTH OF THE COUNTY...AND THE
WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND FLOOD WATERS NO
LONGER POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4000 7740 4003 7719 4007 7714 4002 7703
3993 7698 3989 7700 3986 7698 3983 7700
3972 7701 3972 7746 3995 7747
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 11:10 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 13, 11:10 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1110 AM EDT THU JUL 13 2006 .SHORT TERM /REST OF TODAY/... MORINING UPDATE WILL CLEAR RAIN WORDING FROM THE NORTHERN ZONES AND DECREASE CLOUD COVER THROUGH THE CENTRAL ZONES. STILL LOOKS LIKE RAIN WILL BE SLOW TO CLEAR FROM THE SOUTH THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 339 AM EDT THU JUL 13 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... VERY SLOW IMPROVEMENT IN STORE IN THE SHORT TERM AS SPLIT H5 TROF AXIS PASSES TODAY. CLEANEST UPPER TROF PASSAGE WILL TAKE PLACE WELL NORTH OF MY AREA OVER UPSTATE NEW YORK WHERE LEFT ENTRANCE REGION OF 75 TO 80 KT JET RESIDES. OVER CENTRAL AND SOUTH CENTRAL PA...WERE ON THE WRONG SIDE OF THE SLOW-TO-EXIT ENTRANCE REGION WHICH WILL KEEP CLOUDS AND SHOWERS FOCUSED ACROSS THE SOUTHERN HALF OF THE STATE THIS MORNING. LACK OF STRONG SFC CONVERGENCE THOUGH IS PRECLUDING A SURE FIRE FLASH FLOOD THREAT...OR AT LEAST FROM SIGNALING OUT ANY ONE AREA. FOR NOW...THE MOST LIKELY SCENARIO HAS SCATTERED SHOWERS WITH PERHAPS SOME EMBEDDED THUNDER SOUTH OF I-80...WITH ONLY LOCAL HEAVY DOWNPOURS AND LITTLE OR NO CELL TRAINING. THUS...VIA COORDINATION WITH PHI AND LWX....WILL BE CANCELLING OUR FFA WITH THE ISSUANCE OF THE MORNING PACKAGE. THE DISCLAIMER HOWEVER IS THAT 2.0 PWAT AIR MASS TO THE SOUTH WITH AN ALBEIT DIFFUSE SFC BOUNDARY DROPPING SOUTHWARD FROM THE NORTH COMBINED WITH THE JET ENTRANCE REGION IS STILL CAUSE FOR SOME CONCERN...AND SO WILL CONTINUE TO MONITOR RADAR TRENDS CLOSELY AND WONT HESITATE TO REISSUE FFA OR LOCAL (URBAN AND SMALL STREAM) FLOOD ADVISORIES AS NECESSARY. SOUTHERN PORTION OF THE UPPER TROF SPLIT WILL STALL ALONG THE MASON DIXON LINE LATER TODAY AND LINGER THERE TONIGHT...KEEPING LOW CHANCE POPS GOING FOR AT LEAST THE FIRST PART OF THE NIGHT. MEANWHILE...WEAK SFC HIGH WILL BUILD OVER THE EASTERN LAKES AND NORTHWEST PA PROVIDING CLEARING SKIES AND NOTICEABLY LOWER HUMIDITY WITH DEWPOINTS DROPPING INTO THE 50S ACROSS THE NORTHWEST AND AROUND 60 ACROSS THE CENTRAL MOUNTAINS. SOUTH CENTRAL AND SOUTHEAST AREAS WILL BE STUCK IN THE SOUP HOWEVER WITH DEWPOINTS REMAINING IN THE UPPER 60S. WENT WITH A MAV/STE MOS BLEND FOR TEMPS AND POPS NEXT 36 HOURS. LONG TERM /FRIDAY THROUGH WEDNESDAY/... FLAT UPPER RIDGING STILL ADVERTISED BY MEDIUM RANGE MODEL CONSENSUS FOR MODERATING TEMPS AND UPSWING IN HUMIDITY ONCE AGAIN THIS WEEKEND. MREFS SHOW 5H UPPER RIDGE CENTER BUILDING TOWARDS OHIO VALLEY IN THE EARLY TO MIDDLE OF NEXT WEEK...AND INTO THE EASTERN OHIO VALLEY BY LATE WEEK...FOR WHAT COULD BE AN EXTENDED WARM EPISODE FOR MUCH OF THE EASTERN UNITED STATES. AVIATION... A TOUGH START THIS THU FOR FLYING BEFORE CONDITIONS IMPROVE. HUMID SOUPY AIR OVER CENTRAL PA BRINGING NUMEROUS SHOWERS AND WIDESPREAD IFR/MVFR CONDITIONS EARLY THIS MORNING AS FRONT NOW JUST ENTERING NORTHERN TIER OF PA. THE FRONT WILL SLOWLY SAG SOUTHWARD LATER TODAY AND TONIGHT KEEPING SHOWER/TSTORM CHANCES CONTAINED TO MAINLY SOUTH OF I-80. AS FRONT DROPS SOUTH HOWEVER...A PERIOD OF IFR CIGS WILL ACCOMPANY IT BEGINNING EARLY TODAY ACROSS THE NORTH AND BECOMING AN MVFR CIG AS IT MOVES SOUTHWARD. WINDS WILL TURN FROM THE SOUTHWEST TO THE NORTH TODAY AT SPEEDS OF 5 TO 10 KTS. CONDITIONS IMPROVE OVERNIGHT AND INTO FRIDAY AS HIGH PRESSURE NOSES IN AND VFR CONDITIONS RETURN...EXCEPT FOR SOME MVFR RADIATIONAL FOG FROM 06Z-12Z. WINDS WILL REMAIN LIGHT AND BE FROM THE EAST/SOUTHEAST. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TYBURSKI
Hazardous weather outlook, Jul 13, 4:13 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 413 AM EDT THU JUL 13 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-140815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 413 AM EDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING INTO THIS AFTERNOON ACROSS THE SOUTHERN HALF OF CENTRAL PENNSYLVANIA. SOME MAY LEAD TO LOCALIZED PONDING OF WATER ON ROADWAYS AND MOSTLY MINOR RISES ON AREA CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INCREASINGLY WARM AND HUMID CONDITIONS CAN BE EXPECTED...WITH HEAT INDICES SOARING WELL UP THROUGH THE 90S BY SATURDAY AND SUNDAY OVER SOUTH CENTRAL AND SOUTHEASTERN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DEVOIR
In the hours before
Special weather statement, Jul 13, 12:23 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1223 PM EDT THU JUL 13 2006 PAZ064-131730- ADAMS- 1223 PM EDT THU JUL 13 2006 ...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY... AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF GETTYSBURG...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR GETTYSBURG AROUND 1230 PM... BONNEAUVILLE...NEW OXFORD AROUND 1245 PM...GERMANTOWN AROUND 1255 PM...MCSHERRYSTOWN AROUND 100 PM AND LITTLESTOWN AROUND 105 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...STATE ROAD 97. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 13, 12:50 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1250 PM EDT THU JUL 13 2006 PAZ036-131745- FRANKLIN- 1250 PM EDT THU JUL 13 2006 ...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY... AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF SHIPPENSBURG TO 14 MILES WEST OF GREENCASTLE...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR MERCERSBURG...MARION AROUND 100 PM... MONT ALTO AROUND 110 PM...GREENCASTLE AROUND 125 PM...ROUZERVILLE AND WAYNESBORO AROUND 145 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 3 AND 15. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER: TYBURSKI
Special weather statement, Jul 13, 12:53 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1253 PM EDT THU JUL 13 2006 PAZ065-131800- YORK- 1253 PM EDT THU JUL 13 2006 ...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY... AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF HANOVER...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR HANOVER AROUND 105 PM...PARKVILLE AROUND 110 PM...SPRING GROVE AROUND 120 PM...CODORUS...SEVEN VALLEYS AROUND 140 PM...GLEN ROCK AROUND 155 PM AND SHREWSBURY AROUND 200 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 2 AND 9. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 94. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 13, 1:20 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 120 PM EDT THU JUL 13 2006 PAZ035-131815- FULTON- 120 PM EDT THU JUL 13 2006 ...A STRONG THUNDERSTORM WILL AFFECT FULTON COUNTY... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF BREEZEWOOD...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR NEEDMORE AROUND 130 PM... COVE MILLS AROUND 135 PM AND BIG COVE TANNERY AROUND 150 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-70 BETWEEN MILE MARKERS 151 AND 170. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 13, 1:42 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 142 PM EDT THU JUL 13 2006 PAZ064-131815- ADAMS- 142 PM EDT THU JUL 13 2006 ...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF EMMITSBURG...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR GERMANTOWN AROUND 205 PM AND LITTLESTOWN AROUND 215 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD 97. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 13, 1:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 150 PM EDT THU JUL 13 2006 PAZ065-131830- YORK- 150 PM EDT THU JUL 13 2006 ...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY... AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PARKVILLE AND HANOVER...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR CODORUS AROUND 205 PM AND NEW FREEDOM AROUND 225 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS WILL ALSO IMPACT STATE ROAD 94. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:08 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 67 min |
| Jul 12, 9:34 PM EDT | Flash Flood Warning | CTP | Warren | 3 hr |
| Jul 12, 9:37 PM EDT | Flash Flood Warning | CTP | McKean | 3 hr |
| Jul 12, 9:54 PM EDT | Flash Flood Warning | CTP | Potter | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.